Vitamin D and Constipation
What's the Relationship?

If you are you wondering about Vitamin D and Constipation then you've come to the right place. And the answer to your question is that 'Yes', taking vitamin d CAN and does cause constipation despite what your doctor may have told you. There is even a simple solution AND interesting information about your body that you'll learn from this page. 

Bear with me for a moment because you need to first understand about the relationship between Magnesium and Vitamin D in order in order to understand what is going on here and how you are going to fix this.

When vitamin d is taken it requires magnesium- and other nutrients known as 'cofactors'- in order to work properly, and those who have even a subtle magnesium deficiency will then get obvious Signs of Magnesium Deficiency after taking vitamin d. Other problems that vitamin D can cause from lack of magnesium and other cofactors are things like:

And many other related issues. Many people will think this is a sign of Overdose on Vitamin D, but it is not. It's just a sign that you are nutrient deficient, possibly seriously deficient. 



Vitamin D and Constipation-
A Preventable Problem

Constipation is one of these signs of magnesium deficiency and if you are getting constipation from vitamin d, then your body is telling you that you ARE magnesium deficient and that you probably have been for a long long time. Most people who complain of Vitamin D and Constipation have had other health problems related to magnesium deficiency for long periods of time, but they simply didn't realize what they were. 

So, the solution for most people is to simply follow the instructions on the Magnesium Dosage page and remedy your magnesium deficiency. But do remember that vitamin d also uses up OTHER nutrients too, such as Vitamin K and Vitamin A, and many many people get relief from their Vitamin D Side Effects from taking Vitamin K and Vitamin A as well.

Since deficiencies of these nutrients are also rampant in western countries, I NEVER EVER recommend taking large doses of single nutrients, and the best course of action is to take all of the cofactors necessary as 'insurance' against vitamin d side effects. We've included all of these cofactors into our Vitamin D Absorption Pack for convenience.



As you just found out, not getting the necessary cofactors with vitamin d is a recipe for problems- and since you found out that you are deficient in both vitamin D and in magnesium, what OTHER nutrients are you deficient in that will cause even more problems if you 'just' take high doses of magnesium and vitamin d?

So, if you are going to correct these two nutrient deficiencies, then you should consider taking a HIGH QUALITY multivitamin supplement such as our Daily Vitamin Supplement that contains Vitamin A, Vitamin K, magnesium and more, or do it right and get the full Vitamin D Absorption Pack for best results and to prevent most side effects. 

For your next step, go to the Magnesium Dosage page and find out the right dosage of magnesium that is right for you..

Next --->

Magnesium Dosage --->

Advanced D Free Bottle

Already Answered Questions about Vitamin D Side Effects

Click below to see already answered questions about Vitamin D Side Effects.

vitamin D - cause constipation? 
I am a 79-y/o white female. I never took calcium with vitamin D in the past because of constipation. I have had hypercalcemia in the past anyway, on blood …

Does Vitamin D Cause Constipation? 
SINCE I HAVE BEEN TAKING 2000 IUS OF VTAMIN D 3 (as cholecalciferol) I have become so constipated I have never been constipated.I feel as if I need to …

Is Constipation a Side Effect of Vitamin D? 
My Vitamin D level is 8 ng/ml. My doctor put me on once a week pill 50,000 units plus additional 1,800 by mouth a day and I've been taking it for 5 weeks …

Back to Top of Vitamin D and Constipation

Back to Easy Immune Health Home Page